MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 12MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 12MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4401204S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, it was reported that the power flex pro ruptured at six atmosphere (6 atm) which was within its rated balloon pressure.There was no patient injury.The lesion was the iliac artery with calcification.
 
Additional Manufacturer Narrative
Additional information was received and section was updated below.During use, it was reported that the power flex pro ruptured at six atmosphere (6 atm) which was within its rated balloon pressure.There was no patient injury.The lesion was the iliac artery with calcification.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device is not available for analysis.No other information was provided.
 
Additional Manufacturer Narrative
During use, it was reported that the 12x40cm 80cm powerflex pro balloon catheter (bc) ruptured at six atmosphere (6 atm) which was within its rated balloon pressure.There was no patient injury.The lesion was the iliac artery with calcification.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device is not available for analysis.No other information was provided.The device was not returned for analysis.A device history record (dhr) review of lot 17703241 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (calcification) and procedural/handling factors may have contributed to the reported event since calcified/resistant lesions can cause damage to a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the result of in vitro testing.At least 99.9% of the balloons (with a 95% confidence level) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr review nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
During use, it was reported that the power flex pro ruptured at six atmosphere (6 atm) which was within its rated balloon pressure.There was no patient injury.The lesion was the iliac artery with calcification.There is no information about handling, prep or condition of the device when it was removed from the packaging.The device was not returned for analysis.A device history record (dhr) review of lot 17703241 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp (peripheral)¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Based on the limited information available for review, vessel characteristics of calcification may have contributed to the reported event.Per the instructions for use (ifu), which is not intended as a mitigation, per the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.

Brand Name
POWERFLEXPRO 12MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7735032
Report Number9616099-2018-02272
Device Sequence Number2580359
Product Code LIT
UDI-Device Identifier20705032060179
UDI-Public20705032060179
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number4401204S
Device Catalogue Number4401204S
Device Lot Number17703241
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer08/15/2018
08/20/2018
09/24/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date08/27/2018
09/19/2018
10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1